Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 65, NWS Gaylord, MI

October 15, 2015

NWS Gaylord, MI issued this small craft advisory at Oct 15, 2015, 3:47 AM EDT. It took effect at Oct 15, 2015, 8:00 AM EDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2015, 3:47 AM EDT (07:47 UTC)
In effect from
Oct 15, 2015, 8:00 AM EDT
Expired
Oct 17, 2015, 4:29 PM EDT
In force
56 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WHUS73 KAPX 150747
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT THU OCT 15 2015

LMZ323-342-344>346-151600-
/O.NEW.KAPX.SC.Y.0065.151015T1200Z-151017T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 AM EDT THU OCT 15 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-151600-
/O.NEW.KAPX.SC.Y.0065.151015T1800Z-151017T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
347 AM EDT THU OCT 15 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
10 follow-up statements
087 
WHUS73 KAPX 151426
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1026 AM EDT THU OCT 15 2015

LMZ323-342-344>346-152230-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1026 AM EDT THU OCT 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-152230-
/O.CON.KAPX.SC.Y.0065.151015T1800Z-151017T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1026 AM EDT THU OCT 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
421 
WHUS73 KAPX 151955
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT THU OCT 15 2015

LMZ323-342-344>346-160400-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 PM EDT THU OCT 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-160400-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
355 PM EDT THU OCT 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
991 
WHUS73 KAPX 160155
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
955 PM EDT THU OCT 15 2015

LMZ323-342-344>346-161000-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
955 PM EDT THU OCT 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-161000-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
955 PM EDT THU OCT 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
377 
WHUS73 KAPX 160806
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 AM EDT FRI OCT 16 2015

LMZ323-342-344>346-161615-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
406 AM EDT FRI OCT 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-161615-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
406 AM EDT FRI OCT 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
928 
WHUS73 KAPX 161503
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1103 AM EDT FRI OCT 16 2015

LMZ323-342-344>346-162315-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1103 AM EDT FRI OCT 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-162315-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1103 AM EDT FRI OCT 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
336 
WHUS73 KAPX 162006
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EDT FRI OCT 16 2015

LMZ323-342-344>346-170415-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
406 PM EDT FRI OCT 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-170415-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
406 PM EDT FRI OCT 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
942 
WHUS73 KAPX 170238
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EDT FRI OCT 16 2015

LMZ323-342-344>346-170900-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1038 PM EDT FRI OCT 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-LSZ321-322-170900-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1038 PM EDT FRI OCT 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
509 
WHUS73 KAPX 170747
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT SAT OCT 17 2015

LHZ345>349-LMZ323-341-342-344-LSZ321-322-170900-
/O.CAN.KAPX.SC.Y.0065.000000T0000Z-151017T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
347 AM EDT SAT OCT 17 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ345-346-171600-
/O.EXT.KAPX.SC.Y.0065.000000T0000Z-151017T2100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 AM EDT SAT OCT 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
913 
WHUS73 KAPX 171444
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 AM EDT SAT OCT 17 2015

LMZ345-346-172100-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-151017T2100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1044 AM EDT SAT OCT 17 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
879 
WHUS73 KAPX 172029
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EDT SAT OCT 17 2015

LMZ345-346-172130-
/O.CAN.KAPX.SC.Y.0065.000000T0000Z-151017T2100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
429 PM EDT SAT OCT 17 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 3:45 AM EDT, 2 minutes earlier.

Area forecast discussion, Oct 15, 3:45 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
345 AM EDT THU OCT 15 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 343 AM EDT THU OCT 15 2015

HIGH IMPACT WEATHER: MAYBE A RUMBLE OF THUNDER THIS AFTERNOON.

SYNOPTIC PATTERN AND OBSERVATIONS: UPPER LEVEL TROUGHING WAS
DOMINANT ACROSS CANADA AND THE NE PART OF THE COUNTRY WITH A
CONTINUAL TRAIN OF SHORTWAVES THAT ROLL ACROSS THE REGION. ONE SUCH
WAVE WENT THROUGH YESTERDAY EVENING...WITH SOME BACKING FLOW THAT
HAS DEVELOPED OVER THE PAST SEVERAL HOURS...AND ALLOWED FOR A BIT OF
LOW LEVEL WARM ADVECTION. THIS HAS DESTROYED THE PREVIOUS MARGINAL
OVERLAKE INSTABILITY FOR LAKE EFFECT PROCESSES...AND SKIES HAVE
ACTUALLY CLEARED. UPSTREAM...THERE IS THE NEXT WAVE AND WEAK SFC LOW
PRESSURE/COLD FRONT WORKING TOWARD NW LAKE SUPERIOR...AND YET
ANOTHER RIGHT ON IT'S HEELS IN MANITOBA. VERY STEEP LAPSE RATES
AND EVEN SOME LIGHTNING ACTIVITY WERE SEEN IN THIS VICINITY. NOT TO
BE IGNORED IS YET ANOTHER WAVE NW OF THERE. TEMPERATURES WERE IN THE
UPPER 30S TO MAINLY 40S...COLDEST IN THOSE LOW LYING PROTECTED FROM
THE WIND AREAS.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

THE FIRST COLD FRONT WILL CROSS NRN MICHIGAN THIS MORNING...ON THE
EDGE OF ADVANCING STEEPER LAPSE RATES...WITH DEEP LAYER FORCING ON
THE RISE WITH A SHARPENING UPPER TROUGH TO THE NW. THIS WAVE WILL
BRING THE DEVELOPMENT OF SOME ISOLATED TO SCATTERED RAIN SHOWERS
AIDED BY THE LAKES. DON'T THINK THUNDER WILL BE A CHANCE WITH THIS
WAVE...BUT THE SECOND WAVE TROUGH ARRIVES IN THE AFTERNOON ALONG
WITH THE COLDEST AIR ALOFT AND STEEPEST OF LAPSE RATES REACHING AN
IMPRESSIVE 8.5 TO NEARLY 9C/KM. SOME LEFT EXIT REGION JET DYNAMICS
AND INCREASING OVERLAKE INSTABILITY WITH DROPPING H8 TEMPS WILL
BRING ABOUT THE BEST CHANCE FOR THUNDER. NO SEVERE WEATHER WILL
OCCUR...BUT DO NOT BE SURPRISED IF THERE WAS SOME SMALL HAIL OUT OF
SOME HIGH BASED CU. THE LOW LEVELS WILL BE FAIRLY DRY WITH LOW WET-
BULB HEIGHTS. THE FINAL WAVE ARRIVES LATER TONIGHT WITH EVEN COLDER
H8 AIR OF -2C TO -5C. GOTTA EXPECT CHANCE FOR SHOWERS ENHANCED BY
THE LAKES GET GOING LATE TONIGHT WITH A BETTER COVERAGE OF SHOWERS.
IN BETWEEN EACH WAVE...A LULL IN THE ACTION IS ANTICIPATED DUE TO
SUBSIDENCE AND SOME AMOUNT OF DRYING. FINALLY...WILL BE INTERESTING
TO WATCH FOR POTENTIAL WATERSPOUTS VERY LATE TONIGHT WITH LAKE
INDUCED CLOUD DEPTHS ON THE LOWER END OF THE SCALE AT 7KFT AND MORE
THAN SUFFICIENT DELTA T'S. THERE IS AN EXPECTED TROUGH AXIS FOR
WHICH THESE FOCUS ON. HIGHS TODAY IN THE MID 50S TO LOWER 60S IN
DOWNSLOPING AREAS OF NE LOWER. LOWS TONIGHT IN THE FALLING INTO THE
UPPER 30S AND LOWER HALF OF THE 40S.

&&

.SHORT TERM...(FRIDAY THROUGH SATURDAY NIGHT)
ISSUED AT 343 AM EDT THU OCT 15 2015

...HERE COMES THE COLD AIR...

A SERIES OF SHORT WAVES WILL CARVE OUT A LONG WAVE TROUGH ACROSS THE
REGION. THESE WAVES WILL CONTINUE TO BRING REINFORCING SHOTS OF
COLDER AIR (850 MB TEMPS IN THE -6 TO -8 C RANGE) LEADING TO PLENTY
OF OVER LAKE INSTABILITY YIELDING LAKE EFFECT RAIN SHOWERS AND
EVENTUALLY SNOW SHOWERS INLAND. THE WET FLAKES COULD MIX IN AS EARLY
AS FRIDAY AFTERNOON AND ESPECIALLY FRIDAY NIGHT ALL THE WAY INTO
SUNDAY MORNING. IT STILL LOOKS LIKE THE MEAN FLOW WILL BE WAVERING
BETWEEN NORTHWEST AND NORTH NORTHWEST. OVERALL...DO NOT EXPECT MUCH
IN THE WAY OF ACCUMULATION AS MODEL SOUNDINGS SHOW LOTS OF DRY AIR
DOWNSTAIRS (BELOW ABOUT 875 MB) BUT A QUICK BURST OF SNOW COULD
BRIEFLY WHITEN UP THE GROUND FRIDAY AND SATURDAY NIGHTS.

&&

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 343 AM EDT THU OCT 15 2015

...COLD SUNDAY THEN TURNING MILD AGAIN...

THE UPPER LEVEL TROUGH GETS QUICKLY SHUNTED OFF TO OUR EAST LATER
SUNDAY INTO MONDAY AS STRONG RIDGING BUILDS IN FROM THE WEST. THERE
IS IMPRESSIVE AMOUNTS OF WARM ADVECTION MONDAY BUT WITH LITTLE
MOISTURE TO WORK WITH...SO DOUBT THAT WE CAN GENERATE MUCH IN THE
WAY OF RAIN SHOWER ACTIVITY (SLIGHT CHANCE FAR NORTH). SHOWER
CHANCES INCREASE MONDAY NIGHT INTO TUESDAY AS A SHORT WAVE TOPS THE
RIDGE. A MORE IMPRESSIVE WAVE NOW LOOKS LIKE IT WILL TRACK BY TO OUR
WEST ACROSS WISCONSIN OR LAKE MICHIGAN WEDNESDAY CONTINUING THE
SHOWER CHANCES. SO AFTER WELL BELOW NORMAL TEMPERATURES
SUNDAY...TEMPERATURES WILL SOAR TO WELL ABOVE NORMAL FOR TUESDAY
INTO WEDNESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 135 AM EDT THU OCT 15 2015

A PRETTY ACTIVE FLOW ALOFT WITHIN UPPER TROUGHING...AS A FEW
SHORTWAVE WILL TRAVERSE NRN MICHIGAN. THE FIRST WILL ARRIVE THIS
MORNING WITH POSSIBLY A FEW ISOLATED SHOWERS POPPING UP OFF THE
LAKES. TOO FEW TO MENTION ANY CHANCE IN THE TAFS. SKIES EXPECTED
TO BECOME MORE SUNNY THAN NOT INTO THE EARLY AFTERNOON BEFORE THE
NEXT WAVE ARRIVES THIS AFTERNOON. A MORE SUBSTANTIAL INCREASE IN
CLOUDS IS EXPECTED WITH AN ASSOCIATED COLD FRONT AND GUSTY
WINDS SHIFTING MORE OUT OF THE NW...WITH SOME ADDED LAKE EFFECT
SHOWERS FOR A VCSH MENTION. ANOTHER WAVE/TROUGH ARRIVES LATE
THURSDAY NIGHT WITH EVEN COLDER TEMPERATURES AND DECENT ENOUGH
FORCING FOR MORE WIDESPREAD LAKE EFFECT RAIN SHOWERS. THESE WILL
BE ADDED IN THE NEXT SET OF AVIATION FORECASTS.

&&

.MARINE...
ISSUED AT 343 AM EDT THU OCT 15 2015

...MORE CHOPPY WAVES AND GUSTY ADVISORY WINDS...

THE PRESSURE GRADIENT THROUGH FRIDAY NIGHT WILL REMAIN TIGHT ENOUGH
WITH GRADUALLY INCREASING OVERLAKE INSTABILITY...TO RESULT IN
SEVERAL NEEDED ADVISORIES FOR CHOPPY WAVES AND GUSTS TO 25-30KTS OUT
OF THE WEST AND NW. ALSO...PERIODS OF LAKE AIDED SHOWERS WILL IMPACT
THE GREAT LAKES...ESPECIALLY LATE TODAY AND TONIGHT. THE GRADIENT
WEAKENS TO SOME DEGREE OVER THE WEEKEND WITH MUCH COLDER AIR IN
PLACE. THUS...IT WILL STILL BE A BIT GUSTY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM EDT
     SATURDAY FOR LHZ345>349.

LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM EDT
     SATURDAY FOR LMZ341.

     SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 5 AM EDT SATURDAY
     FOR LMZ323-342-344>346.

LS...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM EDT
     SATURDAY FOR LSZ321-322.

&&

NEAR TERM...DICKSON
SHORT TERM...SULLIVAN
LONG TERM...SULLIVAN
AVIATION...DICKSON
MARINE...DICKSON
Hazardous weather outlook, Oct 15, 3:47 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT THU OCT 15 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-160800-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
347 AM EDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS
AFTERNOON INTO EARLY THIS EVENING. SEVERE WEATHER WILL NOT OCCUR AND
ONLY SOME SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WATERSPOUTS ARE POSSIBLE ON THE NORTHERN GREAT LAKES FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:30 PM EDTSpecial Weather StatementAPXChippewa, Mackinac60 min
Oct 15, 2:34 PM EDTSpecial Weather StatementAPXAlpena, Antrim, Charlevoix, Cheboygan, Crawford, Emmet and 6 more3 hr
Oct 15, 4:47 PM EDTSpecial Weather StatementAPXAlpena, Antrim, Arenac, Charlevoix, Cheboygan, Crawford and 14 more88 min
Oct 15, 6:16 PM EDTSpecial Weather StatementAPXAlpena, Antrim, Arenac, Charlevoix, Cheboygan, Crawford and 14 more104 min

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.